Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 148, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 25, 2006, 9:09 PM CDT for Republic County, Washington County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2006, 9:09 PM CDT (02:09 UTC)
- Expired
- Jul 25, 2006, 10:03 PM CDT
- In force
- 54 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Republic County, KS, Washington County, KS
The radar
The Grand Island radar (KUEX), 108 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:11 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 25, 3:11 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CDT TUE JUL 25 2006 .DISCUSSION... WEAK BNDRY WORKING SOUTH PER MODELS MAY TRIGGER SOME STORMS MAINLY AFTER MIDNIGHT. UPPER WAVE MOVING THROUGH MAY ALSO ADD SOME IMPETUS TO ANY STORMS THAT FORM. OTRW EXPECT A VERY WARM NIGHT WITH LOW LVL WINDS FAVORING EVEN LESS DIURNAL CHANGE. THINKING MANY AREAS MAY HOLD ABOVE 80 DEGREES MUCH OF NIGHT. HAVE FOLLOWED NAM LEAD IN BRINGING SOME LOWER POPS ALG SFC BNDRY WED AFTN. HAVE DROPPED POPS AT LEAST TEMPORARILY TMRW AFTERNOON NWRN CWA WITH SOME DRYER AIR WORKING INTO THE AREA AGAIN PER NAM. DONT EXPECT WINDS TO BE A PLAYER ON WEDNESDAY...HOWEVER, BNDRY HAS VERY LITTLE THERMAL SUPPORT AND WOULD EXPECT AFTERNOON HIGHS ON WEDNESDAY NEAR TO THIS AFTERNOONS HIGHS...IF A BIT LOWER. DEW POINTS ALG AND AHEAD OF BNDRY COULD BE A BIT HIGHER TMRW AS WELL WITH LESS MIXING/WINDS. THE END OF THE WORK WEEK CONTINUES TO BE CHARACTERIZED BY WEAK SYNOPTIC SCALE FEATURES...BUT...PLENTY OF MOISTURE AND RELATIVELY COOL MID LEVEL TEMPERATURES WILL CREATE SOME INSTABILITY. WEAKENING TROF TO STILL BE IN PLACE WEDNESDAY NIGHT FOR SOME FOCUS FOR CONVECTION...BUT FORCING LOOKS TO BE MEAGER. KEPT CHANCE POPS ACROSS THE AREA WITH SOME ENHANCED VALUES WHERE THE TROF IS LIKELY TO SETTLE. THE GFS AND NAM BOTH ADVERTISE A WEAK UPPER LEVEL LOW TO BE IN SOUTHEAST KANSAS BY THURSDAY NIGHT...BUT THEIR PATHS TO THIS SOLUTION DIFFER. THE NAM KEEPS THE UPPER SYSTEM ALONG THE SOUTHERN TEXAS COAST INTACT AND PUSHES IT NORTH...WHILE THE GFS DEVELOPS CONVECTIVE FEEDBACK FROM PRECIPITATION IN SOUTHERN COLORADO AND MAINTAINS IT INTO KANSAS. THE FORMER SCENARIO SEEMS MORE LIKELY...BUT THAT DOESN/T EVEN SEEM PROBABLE AT FACE VALUE. WITH PRECIPITABLE WATER LEVELS IN THE 1.5-2 INCH RANGE...HAVE ENOUGH CONCERN TO KEEP CHANCE POPS IN THE SOUTHEAST WHERE MOISTURE AND FORCING SHOULD BE THE BEST. DAYTIME PERIODS WILL CONTINUE TO HAVE A SMALL CHANCE FOR PRECIPITATION...KEEPING THEM BELOW THEIR NOCTURNAL COUNTERPARTS. TEMPERATURES FOR THE LATE WEEK PERIODS NOT CLEAR CUT WITH LOTS OF CLOUD AND PRECIPITATION REMNANT POTENTIAL. KEPT ALL TEMPS WARMER THAN NORMAL GIVEN WARM LOW LEVELS BUT NOT CONFIDENT IN THE SPECIFICS. THE WEEKEND AND EARLY NEXT WEEK PERIODS CONTINUE TO LOOK WARM WITH LITTLE PRECIPITATION...WITH UPPER RIDGE/HIGH OVER THE CENTRAL CONUS AND TROFS ALONG THE COASTS. MEDIUM RANGE MODELS ALL SUGGEST THIS PATTERN...THOUGH SKILL SCORES HAVE BEEN FAIRLY LOW OVER THE PAST TWO WEEKS OR SO. MAIN QUESTION IS HOW WARM THE LOWS AND DEWPOINTS WILL BE FOR POTENTIAL HEAT HEADLINES. AT THIS TIME...PRESSURE GRADIENT AND CLOUD COVER SHOULD BE LOW ENOUGH FOR LOWS TO COOL ENOUGH AND MOISTURE LEVELS APPEAR TO BE LOW ENOUGH FOR SOMEWHAT MORE COMFORTABLE CONDITIONS THAN THOSE OF ABOUT A WEEK AGO. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 25, 2:44 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 244 PM CDT TUE JUL 25 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-261945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 244 PM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT. SOME LOCALLY HEAVY RAINS ARE POSSIBLE. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH CATEGORY OVER NORTHCENTRAL KANSAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SOME LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.